MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE

DUTCH OPTHALMIC RESEARCH CENTER BV FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Catalog Number 3002.M
Medical Device Problem Codes Material Separation (1562); Physical Property Issue (3008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reviewed during the retrospective review.The investigation showed that the parts of the wire are broken of the phaco needle.And metal parts where found inside the hand piece.The investigation could not reveal the root cause.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
We received this phako handpiece from our customer who reported that during a surgery came little metal splinters in the eye.All information has been disclosed.The sample is available for evaluation.No further information as to the status of the patient.

Brand Name
FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Common Device Name
FEATHERLIGHT MICRO PHACO EMULSIFICATION/FRAGMENTATION HANDPIECE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7565525
Report Number1222074-2018-00166
Device Sequence Number1524369
Product Code HQC
UDI-Device Identifier08717872008899
UDI-Public08717872008899
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3002.M
Device Lot Number01-31624
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2016
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;